MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ2 STD OFF; HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ2 STD OFF; HIP FEMORAL STEM
Catalog Number 157001080
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Pain (1994); Osteolysis (2377); Metal Related Pathology (4530)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the catalog/model number was not provided, the (01)gtin is not available.E3 initial reporter occupation: lawyer.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient was implanted with a depuy asr hip implant in her right hip on (b)(6) 2007 and explanted on (b)(6) 2018 due to suffering from pain, injuries by excessive levels of chromium and cobalt.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: no device associated with this report was received for examination.An evaluation of the manufacturing record could not be performed as the required product/lot number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: the device lot number is unknown; therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received states that after review, the patient was revised due to failed right total hip arthroplasty w/ asr recall.Patient was experiencing pain and further exam found a pseudotumor.During the procedure there was a massive amount of osteolytic type of debris in the acetabulum, lysis found behind the acetabulum.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.According to the information received,¿ litigation records received ad 8 jan 2025.After review of litigation records, the patient was implanted with a depuy asr hip implant in her right hip on (b)(6) 2007 and explanted on (b)(6) 2018, due to suffering from pain, injuries by excessive levels of chromium and cobalt and economic loss.Doi: (b)(6) 2007, doe: (b)(6) 2018, right hip¿.Product description: - summit por taper sz2 std off.Product code: - 157001080.Lot no: - a66bn1000.Quantity of manufactured: - (b)(4).Date of manufacturing: - dec-2006.Expiry date: - nov-2016.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: product description: - summit por taper sz2 std off.Product code: - 157001080.Lot no: - a66bn1000.Quantity of manufactured: - (b)(4).Date of manufacturing: - dec-2006.Expiry date: - nov-2016.Device history review: a manufacturing record evaluation was performed for the finished device, and no non-conformances / manufacturing irregularities were identified.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added : b6.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.

Brand Name
SUMMIT POR TAPER SZ2 STD OFF
Common Device Name
HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21183556
Report Number1818910-2025-01181
Device Sequence Number8603109
Product Code LPH
UDI-Device Identifier10603295059332
UDI-Public(01)10603295059332(17)161128(10)A66BN1000
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2016
Device Catalogue Number157001080
Device Lot NumberA66BN1000
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/08/2025
Supplement Date Received by Manufacturer01/23/2025
05/28/2025
06/12/2025
07/15/2025
Initial Report FDA Received Date01/17/2025
Supplement Report FDA Received Date01/24/2025
06/03/2025
06/13/2025
07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/01/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADAPTER SLEEVES 12/14 +2.; ASR ACETABULAR CUPS 50.; ASR UNI FEMORAL IMPL SIZE 45.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale